MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX FAMILY SHEATH INSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US INTRAFIX FAMILY SHEATH INSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is not currently available.
 
Event or Problem Description
It was reported that during an acl procedure, whilst putting in the tibial fixation during an acl the end of the inverter snapped off and was retained in the patient.To remove that, they had to deconstruct the whole structure, and effectively start again.They had a second handle to impact the tibia, but needed to take both femoral and tibial intrafix implants out and replace with new implants.There was a 45 minute delay to procedure.No ae to patient.According to the hospital, the patient outcome post surgery was fine.
 
Event or Problem Description
It was reported that during an acl procedure, whilst putting in the tibial fixation during an acl the end of the inverter snapped off and was retained in the patient.To remove that, they had to deconstruct the whole structure, and effectively start again.They had a second handle to impact the tibia, but needed to take both femoral and tibial intrafix implants out and replace with new implants.There was a 45 minute delay to procedure.No ae to patient.According to the hospital, the patient outcome post surgery was fine.Additional information provided by the jjm rep via email dated 27 may 2018: the construct had to be taken apart because when the handle broke, they had to start the process again as they had to pull the graft to release the tibia, therefore they had to replace the femoral and tibial intrafix.All available information have been provided.No further information is available.
 
Additional Manufacturer Narrative
Udi: (b)(4).The lot number is not currently available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was received and evaluated.The distal tip of the inserter is broken, confirming this complaint.The broken fragment was not returned for evaluation.Scratch marks and deep grooves were discovered on the handle indicating heavy use in the field.This type of failure can be attributed to excessive downforce pressure on the device coupled with off access levering or device mishandling.Other than the possible root causes listed, a specific root cause cannot be determined.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is not currently available.

Brand Name
INTRAFIX FAMILY SHEATH INSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7486300
Report Number1221934-2018-50560
Device Sequence Number1125022
Product Code LXH
UDI-Device Identifier10886705013166
UDI-Public10886705013166
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254618
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/27/2018
06/21/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/14/2018
06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1